



EVENT A: ADVANCING SOCIAL JUSTICE THROUGH CURRICULUM REALIGNMENT: CENTERING SCHOLARLY COMMUNICATION IN LIS CURRICULA

SUNDAY - MONDAY, 8-9 DECEMBER 2024

Hosted by:

Department of Knowledge and Information Stewardship, University of Cape Town

EVENT B: THIRD EDITION OF OPEN SCIENCE IN THE SOUTH CONFERENCE

MONDAY - TUESDAY, 9-10 DECEMBER 2024

Hosted by: IRD. France & National Research Foundation. South Africa

EVENT C: WORKSHOPS

MONDAY - TUESDAY, 9-10 DECEMBER 2024

Workshop 1: Open publishing workshop Hosted by : Public Knowledge Project & Redalyc	Workshop 2: Open monograph publishing Hosted by: Copim Project and Association of African Universities
--	---

WEDNESDAY, 11 DECEMBER 2024

9hOO to 12h00 - University Presses and Libraries Forum meeting (TBC)

WEDNESDAY, 11 DECEMBER 2024 OPENING SESSION

SESSION 1

	Welcome from UCT Libraries	Ms Ujala Satgoor Executive Director: UCT Libraries	10 minutes
	Welcome from NRF	Dr Nokuthula Mchunu	5 minutes
	Message from Africa	Prof. Olusola Bandele Oyewole	5 minutes
From	Message from Latin America	Prof. Arianna Becerril García	5 minutes
14h30	Message from UNESCO	Dr Bhanu Neupane	5 minutes
	Message from North America	Ms Heather Joseph	5 minutes
	Message from Asia	Dr Moumita Koley	5 minutes
	Message from Europe	Dr Lidia Borrell-Damian	5 minutes
	Message from Australasia	Mark Sutherland	5 minutes
	Entertainment		10 minutes
15h30	Introduction of keynote speaker	Prof. Jaya Raju	5 minutes
	Conference keynotes address		
	Keynote speaker	Prof. Linda Tuhiwai Te Rina Smith	25 minutes
	Govt. Official - special guests	ТВС	25 minutes
	Official Opening of the Main Conference	Prof. Mosa Moshabela Vice Chancellor: UCT	5 minutes
16h35	Entertainment		10 minutes
16h45	Launch of book		5 minutes
17h00	Cocktail		

THURSDAY, 12 DECEMBER 2024

SESSIONS 2-4

SESSION	THEME	SPEAKERS	COUNTRY
9h00-11h00 Session 2a	Social justice advancing inclusivity, decolonization and demarginalization	Prof. Kasturi Behari-Leak	South Africa
	This session explores the concept of social justice in a movement that seeks to be more inclusive and results in	Dr Esther Juliana Vargas Arbeláez	Colombia
	decolonization and demarginalization.	Prof. Mari Sundli Tveit	Norway
		Dr Alwaleed Aklhaja	Qatar
		Mr Madhan Muthukumaraswamy	India
11h00-11h20	TEA BREAK	have assured	I
11h25-13h00 Session 2b	Open Access is / as a Public Good	Mr Imraan Patel	South Africa
95 minutes: 25 min X3	This session will articulate elements that speak to open access as a public good - how are these identified and rolled-out.	Prof. Arianna Becerril García	Mexico
speakers 20 mins discussion	now are these identified and folied out.	Prof. Geoffrey Boulton	UK
13h00-13h40	LUNCH	I	I
13h45-13h40 Session 3	Social justice and diamond open access: perspectives from the globe	Dr Thierry Damerval	France
100 minutes:	In this session the presenters will speak to their case studies which demonstrates	Prof. Mary Oyiela Abukutsa- Onyango	Kenya
15 min X5 speakers 25 mins	addressing barriers by publishing diamond OA.	Dr Moumita Koley	India
discussion		Dr Emily Choynowski	Dubai
		Prof. LIU Xiwen	China

15h25-15h40	TEA		
15h45 - 17h20 Session 4	Sustainable diamond open access infrastructure advancing social justice	Prof. Madara Ogot	Kenya
OF minutes	Session dedicated to discussing the	Prof. Saray Cordoba	Costa Rica
95 minutes: 15 min x 5 speakers	existing infrastructure supporting diamond open access, identifying	Ms Kathleen Shearer	Canada
20 mins discussion	challenges, and exploring opportunities for sustainable enhancement and expansion.	Panellist	Korea
		Dr Arbain Arbain	Indonesia

17h20 to 17h30 - summation and closing of the day

FRIDAY, 13 DECEMBER 2024

	SESSIONS 5-9		
8h30-9h50 Session 5 80 minutes: 15 min X4 speakers 20 mins discussion	Developing an equitable ecosystem: Hubs of innovative solutions Session looks at innovations that should be mainstreamed for the advancement of diamond open access.	Ms Andrea Mora Campos Panellist Dr Eurico Wongo Gungula Ms Jill Claassen	Costa Rica Australia Angola South Africa
9h50-10h10	TEA		
10h15-11h35 Session 6a	Research assessment with <mark>in a dia</mark> mond OA framework	Prof. Ana María Cetto	Mexico
80 minutes: 15 mins X 4 speakers	This session will unpack the concept of research assessment and its potential to advance diamond.	Dr Pablo Vommaro	Argentina
25 mins discussion		Prof. Janne Pölönen	Finland
		Prof. Mosa Moshabela (VC, UCT)	South Africa

11h50-13h10 Session 6b	Research assessment within a diamond OA framework	Dr Bianca Kramer	Netherlands
		Dr Eduardo López	Mexico
80 minutes:	Leading experts in research		
15 min x 4	assessment will share their	Panellist	South Africa
speakers	perspective and case studies on		
20 mins	assessment and how it can contribute	Prof. Luciana Balboa	Argentina
discussion	to bolstering diamond	A FALL	
13h00-14h10	LUNCH		
14h15-15h35 Session 7	Developing a broad diamond OA framework for assessment - group	Dr Nokuthula Mchunu	South Africa
80 minutes	discussions facilitated by experts	Ms Heather Joseph	USA
	Major challenges in research assessment and possible solutions will be discussed in breakaway groups.	Dr Lidia Borrell-Damian	Belgium
		Prof. Arianna Becerril García	Mexico
		Dr Bhanu Neupane	France
		Mr Nick Shockey	USA
15h35-15h55	TEA		
16h00-17h00 Session 8	Developing a broad diamond OA frame Report backs from: 1. OSS conference 2. DKIS conference 3. Breakaway facilitators	work for research assessme	ent:
17h00-17h30 Session 9	Presentation of declaration Prof. Arianna Becerril García, Ms Heathe	r Joseph and Dr Nokuthula	a Mchunu
	Commentary by		
	Africa		
	Latin America		
	USA		
	Europe		
	Asia Australasia		
	Australiusia		

	SATURDAY, 14 DEC	EMBER 2024
	POST SUMMIT N	IEETINGS
9h00 to 11h00	African consortia forum	To be conceptualised and confirmed
	TEA	
11h30 to 14h00	Consultation Forum	To be conceptualised and confirmed